TITLE

On the Rabinowitz Floer homology of twisted cotangent bundles

AUTHOR(S)
Merry, Will
PUB. DATE
November 2011
SOURCE
Calculus of Variations & Partial Differential Equations;Nov2011, Vol. 42 Issue 3/4, p355
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Let ( M, g) be a closed connected orientable Riemannian manifold of dimension n ≥ 2. Let ω: = ω + π σ denote a twisted symplectic form on T M, where $${\sigma\in\Omega^{2}(M)}$$ is a closed 2-form and ω is the canonical symplectic structure $${dp\wedge dq}$$ on T M. Suppose that σ is weakly exact and its pullback to the universal cover $${\widetilde{M}}$$ admits a bounded primitive. Let $${H:T^{*}M\rightarrow\mathbb{R}}$$ be a Hamiltonian of the form $${(q,p)\mapsto\frac{1}{2}\left|p\right|^{2}+U(q)}$$ for $${U\in C^{\infty}(M,\mathbb{R})}$$. Let Σ: = H( k), and suppose that k > c( g, σ, U), where c( g, σ, U) denotes the Mañé critical value. In this paper we compute the Rabinowitz Floer homology of such hypersurfaces. Under the stronger condition that k > c( g, σ, U), where c( g, σ, U) denotes the strict Mañé critical value, Abbondandolo and Schwarz (J Topol Anal 1:307-405, ) recently computed the Rabinowitz Floer homology of such hypersurfaces, by means of a short exact sequence of chain complexes involving the Rabinowitz Floer chain complex and the Morse (co)chain complex associated to the free time action functional. We extend their results to the weaker case k > c( g, σ, U), thus covering cases where σ is not exact. As a consequence, we deduce that the hypersurface Σ is never (stably) displaceable for any k > c( g, σ, U). This removes the hypothesis of negative curvature in Cieliebak et al. (Geom Topol 14:1765-1870, , Theorem 1.3) and thus answers a conjecture of Cieliebak, Frauenfelder and Paternain raised in Cieliebak et al. (). Moreover, following Albers and Frauenfelder (; J Topol Anal 2:77-98, ) we prove that for k > c( g, σ, U), any $${\psi\in\mbox{Ham}_{c}(T^{*}M,\omega)}$$ has a leaf-wise intersection point in Σ, and that if in addition $${\dim\, H_{*}(\Lambda M;\mathbb{Z}_{2})=\infty}$$, dim M ≥ 2, and the metric g is chosen generically, then for a generic $${\psi\in\mbox{Ham}_{c}(T^{*}M,\omega)}$$ there exist infinitely many such leaf-wise intersection points.
ACCESSION #
66393394

 

Related Articles

  • Isoperimetric inequalities for minimal submanifolds in Riemannian manifolds: a counterexample in higher codimension. Bangert, Victor; Röttgen, Nena // Calculus of Variations & Partial Differential Equations;Nov2012, Vol. 45 Issue 3/4, p455 

    For compact Riemannian manifolds with convex boundary, B. White proved the following alternative: either there is an isoperimetric inequality for minimal hypersurfaces or there exists a closed minimal hypersurface, possibly with a small singular set. There is the natural question if a similar...

  • Extension of a theorem of Shi and Tam. Eichmair, Michael; Miao, Pengzi; Wang, Xiaodong // Calculus of Variations & Partial Differential Equations;Jan2012, Vol. 43 Issue 1/2, p45 

    In this note, we prove the following generalization of a theorem of Shi and Tam (J Differ Geom 62:79-125, ): Let (O, g) be an n-dimensional ( n = 3) compact Riemannian manifold, spin when n > 7, with non-negative scalar curvature and mean convex boundary. If every boundary component S has...

  • Closed Hypersurfaces in Riemannian Manifolds Whose Second Fundamental Form are of Constant Length. Okayasu, Takashi // AIP Conference Proceedings;4/7/2011, Vol. 1340 Issue 1, p90 

    In [2], Ye had proved the existence of a family of constant mean curvature hypersurfaces in an m+1-dimensional Riemannian manifold (Mm+1,g), which concentrate at a point p0 (which is required to be a nondegenerate critical point of the scalar curvature). Recently Mahmoudi [1] extended this...

  • Stable minimal hypersurfaces in a Riemannian manifold with pinched negative sectional curvature. Dung, Nguyen; Seo, Keomkyo // Annals of Global Analysis & Geometry;Apr2012, Vol. 41 Issue 4, p447 

    We give an estimate of the smallest spectral value of the Laplace operator on a complete noncompact stable minimal hypersurface M in a complete simply connected Riemannian manifold with pinched negative sectional curvature. In the same ambient space, we prove that if a complete minimal...

  • Compact Homogeneous Hypersurfaces in Hyperbolic Space. Kashani, S. M. B.; Etemad, A. // Southeast Asian Bulletin of Mathematics;2002, Vol. 26 Issue 2, p223 

    In this paper we prove that an n-dimensional compact homogeneous Riemannian manifold isometrically immersed in the hyperbolic space H[sup n+1] is isometric to a sphere.

  • Diffeomorphism invariant integrable field theories and hypersurface motions in Riemannian manifolds. Bordemann, Martin; Hoppe, Jens // Journal of Mathematical Physics;Feb98, Vol. 39 Issue 2, p683 

    Examines hypersurface motions in Riemannian manifolds. Function of the induced hypersurface volume element; Derivation of a second-order partial differential equation for the corresponding time function; Description of the superface motion in Hamiltonian formulation; Linearity of the equation...

  • Space-like hypersurfaces in the de Sitter spaces. Ximin, Liu // Journal of Mathematical Physics;Aug2001, Vol. 42 Issue 8 

    By using Cheng–Yau’s self-adjoint operator □, we study the space-like hypersurfaces in the de Sitter spaces and obtain some general rigidity results. © 2001 American Institute of Physics.

  • Floer cohomology and pencils of quadrics. Smith, Ivan // Inventiones Mathematicae;Jul2012, Vol. 189 Issue 1, p149 

    There is a classical relationship in algebraic geometry between a hyperelliptic curve and an associated pencil of quadric hypersurfaces. We investigate symplectic aspects of this relationship, with a view to applications in low-dimensional topology.

  • Generalized Rabinowitz Floer Homology and Coisotropic Intersections. Kang, Jungsoo // IMRN: International Mathematics Research Notices;Apr2013, Vol. 2013 Issue 10, p2271 

    In this paper, we extend Rabinowitz Floer homology theory which has been established and extensively studied for hypersurfaces to coisotropic submanifolds of higher codimension. With this generalized version of Rabinowitz Floer homology theory, we explore the coisotropic intersection problem...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics